Alert archive / Tennessee / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS Morristown, TN
NWS Morristown, TN issued this flash flood warning at Feb 6, 2019, 7:53 PM EST for 5 counties in Tennessee. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 6, 2019, 7:53 PM EST (00:53 UTC)
- Expired
- Feb 6, 2019, 11:00 PM EST
- In force
- 3 hr
- Issued by
- NWS Morristown, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Anderson County, TN, Campbell County, TN, Claiborne County, TN, Grainger County, TN, Union County, TN
The radar
The Knoxville radar (KMRX), 60 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 6, 8:00 PM EST | FLASH FLOOD | Maynardville, TN | WATER OVER ROADWAYS WITH REPORTS OF FLASH FLOODING THROUGHOUT THE COUNTY. |
| Feb 6, 8:43 PM EST | FLASH FLOOD | Andersonville, TN | REPORTS OF WATER UP HALFWAY ON THE CAR DOORS IN PARTS OF ANDERSONVILLE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 7 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.9 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 563 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 244 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
521
WGUS54 KMRX 070053
FFWMRX
TNC001-013-025-057-173-070400-
/O.NEW.KMRX.FF.W.0001.190207T0053Z-190207T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Morristown TN
753 PM EST WED FEB 6 2019
The National Weather Service in Morristown has issued a
* Flash Flood Warning for...
Southern Claiborne County in east Tennessee...
Anderson County in east Tennessee...
Southern Campbell County in east Tennessee...
Northwestern Grainger County in east Tennessee...
Union County in east Tennessee...
* Until 1100 PM EST.
* At 752 PM EST, local law enforcement reported heavy rain across the
warned area. Up to two inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Oak Ridge, Clinton, Maynardville, Oliver Springs, New Tazewell,
Tazewell, Plainview, Caryville, Lake City, Norris, Luttrell,
Springdale, Norris Dam State Park, Lone Mountain, Andersonville,
Rosedale, Paulette, Rose Hill, Big Ridge State Park and Sharps
Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3653 8358 3634 8346 3618 8374 3617 8391
3620 8395 3609 8409 3608 8408 3607 8409
3604 8406 3600 8419 3594 8425 3594 8427
3593 8426 3592 8427 3606 8434 3616 8444
3618 8440 3624 8437
$$
05/MA1 follow-up statement
140
WGUS74 KMRX 070141
FFSMRX
Flash Flood Statement
National Weather Service Morristown TN
841 PM EST WED FEB 6 2019
TNC001-013-025-057-173-070400-
/O.CON.KMRX.FF.W.0001.000000T0000Z-190207T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Claiborne TN-Anderson TN-Campbell TN-Grainger TN-Union TN-
841 PM EST WED FEB 6 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM EST FOR
SOUTHERN CLAIBORNE...ANDERSON...SOUTHERN CAMPBELL...NORTHWESTERN
GRAINGER AND UNION COUNTIES...
At 839 PM EST, local law enforcement and media reports continue to
come in of multiple flooded roadways in the warning area. Up to
three inches of rain have already fallen. Flash flooding is expected
to begin shortly.
Some locations that will experience flooding include...
Oak Ridge, Clinton, Maynardville, Oliver Springs, New Tazewell,
Tazewell, Plainview, Caryville, Lake City, Norris, Luttrell,
Springdale, Norris Dam State Park, Lone Mountain, Andersonville,
Rosedale, Paulette, Rose Hill, Big Ridge State Park and Sharps
Chapel.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
A Flash Flood Warning means that flooding is imminent or occurring.
If you are in the warned area move to higher ground immediately.
Residents living along streams and creeks should take immediate
precautions to protect life and property.
&&
LAT...LON 3653 8358 3634 8346 3618 8374 3617 8391
3620 8395 3609 8409 3608 8408 3607 8409
3604 8406 3600 8419 3594 8425 3594 8427
3593 8426 3592 8427 3606 8434 3616 8444
3618 8440 3624 8437
$$
05/maWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this flash flood warning went out at Feb 6, 6:52 PM EST, 1 hour 1 minute earlier.
Area forecast discussion, Feb 6, 6:52 PM EST, 1 hour 1 minute before
Area Forecast Discussion National Weather Service Morristown TN 652 PM EST Wed Feb 6 2019 .AVIATION...A band of moderate to heavy rainfall has developed along a warm front stretching into East Tennessee extending from near tys to around tri. The area of lift will be moving slowly north through the night with the Great Valley fully within the warm sector on Thursday producing quite nice, vfr flight conditions with a gusty southwest surface wind. However, tonight flight weather may be predominantly mvfr at tys and to a greater extent at tri, where ifr conditions could develop later this evening into the early morning hours Thursday. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...None. TN...None. VA...None. &&
Hazardous weather outlook, Feb 6, 3:28 PM EST, 4 hours 25 minutes before
Hazardous Weather Outlook National Weather Service Morristown TN 328 PM EST Wed Feb 6 2019 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-072030- Cherokee-Clay-Scott TN-Campbell-Claiborne-Hancock-Hawkins- Sullivan-Johnson-Morgan-Anderson-Union-Grainger-Hamblen- Northwest Cocke-Cocke Smoky Mountains-Northwest Greene- Southeast Greene-Washington TN-Unicoi-Northwest Carter- Southeast Carter-Roane-Loudon-Knox-Jefferson-NW Blount- Blount Smoky Mountains-North Sevier-Sevier Smoky Mountains- Sequatchie-Bledsoe-Rhea-Meigs-McMinn-Northwest Monroe- Southeast Monroe-Marion-Hamilton-Bradley-West Polk-East Polk-Lee- Wise-Scott-Russell-Washington- 328 PM EST Wed Feb 6 2019 /228 PM CST Wed Feb 6 2019/ This Hazardous Weather Outlook is for portions of Southwest North Carolina...East Tennessee and Southwest Virginia. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms could bring brief heavy rain to the Plateau, northern and central Valley, and southwest VA late this afternoon through Midnight tonight. Ponding of water in poor drainage areas will be possible with any thunderstorms. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Another round of rain can be expected Monday and Tuesday, with heavy rainfall possible. While uncertainty is still significant that far out in time, there is a possibility of flooding with this system. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected.
In the hours before
Special weather statement, Feb 6, 7:16 PM EST, 37 minutes before
Special Weather Statement
National Weather Service Morristown TN
716 PM EST WED FEB 6 2019
TNZ036-069-070100-
Anderson TN-Knox TN-
716 PM EST WED FEB 6 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN KNOX AND CENTRAL
ANDERSON COUNTIES UNTIL 800 PM EST...
At 716 PM EST, Doppler radar was tracking a strong thunderstorm near
Clinton, moving east at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Knoxville, Oak Ridge, Clinton, Halls, Blaine, House Mountain State
Park, Maloneyville, Mascot and Powell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3600 8419 3613 8421 3617 8374 3614 8372
3609 8367 3608 8367 3610 8369 3610 8371
3606 8369 3605 8367 3603 8368 3599 8365
3598 8366 3597 8365 3593 8372
TIME...MOT...LOC 0016Z 268DEG 31KT 3604 8412
05/MAThe office that day
Everything else NWS Morristown, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 7:11 PM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Morgan, Roane and 2 more | 3 hr |
| Feb 6, 7:16 PM EST | Special Weather Statement | MRX | Anderson, Knox | 44 min |
| Feb 6, 8:04 PM EST | Areal Flood Advisory | MRX | Claiborne, Grainger, Hancock, Hawkins, Knox | 3 hr |
| Feb 6, 8:37 PM EST | Areal Flood Advisory | MRX | Cocke, Greene, Hamblen, Hawkins, Jefferson | 3 hr |
| Feb 6, 9:09 PM EST | Flash Flood Warning | MRX | Grainger, Hamblen, Hawkins, Jefferson, Knox | 3 hr |
| Feb 6, 9:12 PM EST | Areal Flood Advisory | MRX | Carter, Sullivan, Washington | 3 hr |
| Feb 6, 9:36 PM EST | Special Weather Statement | MRX | Morgan | 39 min |
| Feb 6, 10:08 PM EST | Special Weather Statement | MRX | Campbell | 52 min |
| Feb 6, 10:16 PM EST | Areal Flood Advisory | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 6, 10:58 PM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 3 hr |
| Feb 6, 11:30 PM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 3 hr |
| Feb 7, 12:24 AM EST | Areal Flood Advisory | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 1:06 AM EST | Areal Flood Warning | MRX | Campbell, Claiborne, Morgan, Scott | 3 hr |
| Feb 7, 1:58 AM EST | Areal Flood Advisory | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 2 hr |
| Feb 7, 2:08 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Union | 112 min |
| Feb 7, 2:23 AM EST | Areal Flood Warning | MRX | Cocke, Grainger, Greene, Hamblen, Hawkins, Jefferson and 1 more | 2 hr |
| Feb 7, 2:28 AM EST | Areal Flood Warning | MRX | Carter, Johnson, Sullivan, Washington | 2 hr |
| Feb 7, 3:46 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Knox and 3 more | 119 min |
| Feb 7, 4:11 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hancock, Hawkins and 3 more | 2 hr |
| Feb 7, 5:35 AM EST | Areal Flood Warning | MRX | Anderson, Campbell, Claiborne, Grainger, Hancock, Morgan and 2 more | 9 hr |
| Feb 7, 5:42 AM EST | Areal Flood Warning | MRX | Carter, Grainger, Greene, Hamblen, Hawkins, Johnson and 2 more | 9 hr |
| Feb 7, 10:26 AM EST | Wind Advisory | MRX | Anderson, Bledsoe, Blount, Bradley, Campbell, Hamilton and 14 more | 10 hr |
Nearby
Flash Flood Warnings in Tennessee, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.